Year 2019 / Volume 111 / Number 2
Submission and tracking of manuscripts
Instructions to authors

Submission and tracking

SED 2019

SED 2019

Spanish Week of Digestive Diseases 2019

More Information

REED Journal

REED Journal

Play video

Year 2019 / Volume 111 / Number 2

Case Report

Apixaban-induced liver injury

161-163

Salvador Machlab, Mireia Miquel, Mercedes Vergara, María Rosa Escoda, Meritxell Casas,

The use of new oral anticoagulants such as apixaban is increasing. We present the case of an 85-year-old patient who was diagnosed with mixed profile toxic hepatitis due to apixaban use. An etiological study was negative, except for anti-smooth muscle antibodies, and a liver biopsy ruled out autoimmune hepatitis. The patient was assigned a score of 7 on the CIOMS/RUCAM scale, indicating a probable causality. The liver injury improved after the withdrawal of apixaban. A previous meta-analysis reported that the risk of hepatotoxicity does not increase with the use of apixaban, nor were any cases reported in registry studies. Nonetheless, more than 120 possible cases currently appear in the European pharmacovigilance database (EudraVigilance). We suggest that apixaban should be considered as a possible cause of liver injury.

Valoración del lector: Valora este artículo:
Share Button
Send by e-mail

New comment


Security code:
CAPTCHA code image
Speak the codeChange the code
 

Comments

No hay comentarios para este artículo.
Asociación Española de Ecografía Digestiva Sociedad Española de Endoscopia Digestiva Sociedad Española de Patología Digestiva
The Spanish Journal of Gastroenterology is the official organ of the Sociedad Española de Patología Digestiva, the Sociedad Española de Endoscopia Digestiva and the Asociación Española de Ecografía Digestiva
© 2019 The Spanish Journal of Gastroenterology